Alert archive / Georgia / Tornado Warnings in 2023
Tornado Warning 30, NWS Jacksonville, FL
NWS Jacksonville, FL issued this tornado warning at Aug 30, 2023, 5:42 AM EDT for Charlton County, Georgia. It was in force for 18 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 30, 2023, 5:42 AM EDT (09:42 UTC)
- Expired
- Aug 30, 2023, 6:00 AM EDT
- In force
- 18 min
- Issued by
- NWS Jacksonville, FL
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
County Charlton County, GA
The radar
The Jacksonville radar (KJAX), 54 km from the middle of the area, began a volume at 09:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 30, 5:38 AM EDT | Tornado Watch | SPC | 12 hr |
The nearest sounding before it
Jacksonville, FL (KJAX), launched 00:00Z, 9.7 hours before the alert went out and 52 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 889 J/kg
- Mixed-layer CIN
- -64 J/kg
- Mixed-layer LCL
- 1076 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 61 m²/s²
- 0-3 km storm-relative helicity
- 90 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.1
The text
As transmitted.
232
WFUS52 KJAX 300942
TORJAX
GAC049-301000-
/O.NEW.KJAX.TO.W.0030.230830T0942Z-230830T1000Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Jacksonville FL
542 AM EDT Wed Aug 30 2023
The National Weather Service in Jacksonville has issued a
* Tornado Warning for...
Northeastern Charlton County in southeastern Georgia...
* Until 600 AM EDT.
* At 541 AM EDT, a severe thunderstorm capable of producing a tornado
was located over Homeland, or over Folkston, moving northwest at 25
mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Folkston and Homeland around 545 AM EDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3085 8190 3080 8201 3096 8217 3102 8200
TIME...MOT...LOC 0941Z 146DEG 24KT 3087 8199
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
WOLF1 follow-up statement
272
WWUS52 KJAX 300959
SVSJAX
Severe Weather Statement
National Weather Service Jacksonville FL
559 AM EDT Wed Aug 30 2023
GAC049-301008-
/O.EXP.KJAX.TO.W.0030.000000T0000Z-230830T1000Z/
Charlton GA-
559 AM EDT Wed Aug 30 2023
...THE TORNADO WARNING FOR NORTHEASTERN CHARLTON COUNTY WILL EXPIRE
AT 600 AM EDT...
The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore, the warning will be allowed to expire.
A Tornado Watch remains in effect until 300 PM EDT for southeastern
Georgia.
LAT...LON 3085 8190 3080 8201 3096 8217 3102 8200
TIME...MOT...LOC 0958Z 146DEG 24KT 3096 8206
$$
WOLFWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this tornado warning went out at Aug 30, 3:37 AM EDT, 2 hours 5 minutes earlier.
Area forecast discussion, Aug 30, 3:37 AM EDT, 2 hours 5 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
337 AM EDT Wed Aug 30 2023
...New NEAR TERM, SHORT TERM, LONG TERM, MARINE...
.NEAR TERM...(Through Tonight)...
Issued at 337 AM EDT Wed Aug 30 2023
Major hurricane Idalia now appears to be moving NNE toward the FL
Big Bend region, and will make landfall later this morning, then
track more NE toward Valdosta GA and then toward Jesup GA as the
day progresses. Widespread rain will continue to spread across the
forecast area over the remainder of the night and through the
morning. Anticipating that another tornado watch could come out
before dawn, possibly focused on our eastern counties where we'll
have the best overlap of weak instability and strong low-level
shear, whereas western areas may remain stable due to widespread
rainfall.
Temperatures will be suppressed due to widespread cloudiness and
rainfall. Latest consensus guidance shows high tempeatures Today
around 80 across interior parts of ne FL/se GA, with low-mid 80s
possible eastern counties given enough breaks from rain.
Impacts from Idalia will gradually diminish during the evening
with low temperatures expected to be in the lower-mid 70s.
Please note that the ZFP and CWF products will be delayed until
NHC's 5am forecast package is received.
&&
.SHORT TERM...
(Thursday through Friday night)
Issued at 337 AM EDT Wed Aug 30 2023
Upper ridging builds over the forecast area during this period.
Latest guidance suggests a N-S gradient of moisture in the wake of
Idalia, with greater coverage of afternoon showers/t-storms across
ne FL and only isolated coverage further N both Thursday and
Friday. Near normal temperatures are expected during this period.
&&
.LONG TERM...
(Saturday through Tuesday)
Issued at 337 AM EDT Wed Aug 30 2023
|Upper ridge intensifies over the southeastern U.S. during this
period with an onshore flow pattern setting up. Latest consensus
guidance suggests fairly dry conditions across se GA, with low
rain chances each day across ne FL. A gradual warming trend is
expected given the strong upper ridge over the area.
&&
.AVIATION...
(06Z TAFS)
Issued at 1240 AM EDT Wed Aug 30 2023
VFR conditions will continue at TAF sites a few more hours before
we start to see conditions deteriorate from S to N as Hurricane
Idalia starts its pass well W of the area. Widespread rain with
embedded TSRA should spread over the TAF sites during the 08z-12z
period, when we should start to see winds increase with higher
gusts. Latest guidance supports 30ktG40kt wind conditions during
the day, with direction shifting from SE in the morning to SW in
the afternoon.
&&
.MARINE...
Issued at 337 AM EDT Wed Aug 30 2023
Hurricane Idalia will make landfall across the FL Big Bend Region
this morning, then track across s-ctrl GA later Today. Winds and
seas will increase Today across area waters in response to
Idalia. Winds and seas will gradually decrease late Tonight and
Thursday as Idalia moves away fromm the area. A northeasterly flow
pattern will set up Friday through the Weekend with high pressure
north of the waters.
Rip Currents: High Risk Today, Moderate Risk Thursday for
NE FL/SE GA.
&&
.HYDROLOGY...
Issued at 337 AM EDT Wed Aug 30 2023
A flood watch remains in effect for most of the CWA, with the rain
totals with Hurricane Idalia (3-6+ inches) to occur over southeast
GA and interior northeast FL. Elsewhere, a general 1-3 inches will
be expected except for lesser amounts for the coastal portion of
Duval, St.Johns and Flagler Counties.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 81 73 88 70 / 100 60 10 10
SSI 88 76 92 75 / 90 70 20 20
JAX 84 74 91 73 / 100 40 40 30
SGJ 88 76 91 75 / 100 40 50 40
GNV 83 74 91 73 / 100 40 60 40
OCF 84 76 91 75 / 100 40 80 60
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...Tropical Storm Warning for FLZ024-033-038-124-125-132-133-137-
138-140-225-232-237-240-325-425.
Flood Watch through this evening for FLZ020-021-023-024-030-031-
035-122-124-136-222-236-340.
Hurricane Warning for FLZ020-021-023-030-031-035-122-136-222-236-
340.
High Rip Current Risk through this evening for FLZ124-125-133-
138.
Coastal Flood Advisory until 11 PM EDT this evening for FLZ124-
125-133-138-325.
GA...Hurricane Watch for GAZ153-154-165-166.
Tropical Storm Warning for GAZ153-154-165-166.
Flood Watch through this evening for GAZ132>136-149-151>154-162-
163-165-166-250-264-350-364.
Hurricane Warning for GAZ132>136-149-151-152-162-163-250-264-350-
364.
High Rip Current Risk through this evening for GAZ154-166.
Storm Surge Watch for GAZ154-166.
AM...Hurricane Watch for AMZ450-470.
Tropical Storm Warning for AMZ450-452-454-470-472-474.
&&The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 30, 6:26 AM EDT | Tornado Warning | JAX | Brantley, Pierce | 9 min |
| Aug 30, 6:41 AM EDT | Tornado Warning | JAX | Brantley, Glynn, Wayne | 19 min |
| Aug 30, 6:58 AM EDT | Tornado Warning | JAX | Wayne | 17 min |
| Aug 30, 7:17 AM EDT | Tornado Warning | JAX | Appling, Wayne | 28 min |
| Aug 30, 7:23 AM EDT | Tornado Warning | JAX | Camden, Glynn | 22 min |
| Aug 30, 7:40 AM EDT | Tornado Warning | JAX | Camden, Glynn | 35 min |
| Aug 30, 7:55 AM EDT | Tornado Warning | JAX | Glynn | 20 min |
| Aug 30, 9:45 AM EDT | Areal Flood Warning | JAX | Echols | 101 min |
| Aug 30, 10:10 AM EDT | Flash Flood Warning | JAX | Echols | 76 min |
| Aug 30, 10:23 AM EDT | Areal Flood Warning | JAX | Clinch, Echols | 112 min |
| Aug 30, 10:59 AM EDT | Areal Flood Warning | JAX | Atkinson, Clinch | 2 hr |
| Aug 30, 11:15 AM EDT | Flash Flood Warning | JAX | Atkinson, Clinch | 2 hr |
| Aug 30, 11:44 AM EDT | Areal Flood Warning | JAX | Atkinson, Coffee, Ware | 3 hr |
| Aug 30, 12:01 PM EDT | Flash Flood Warning | JAX | Atkinson, Coffee | 2 hr |
| Aug 30, 12:26 PM EDT | Flash Flood Warning | JAX | Bacon, Coffee, Ware | 2 hr |
| Aug 30, 12:43 PM EDT | Flash Flood Warning | JAX | Coffee | 2 hr |
| Aug 30, 12:54 PM EDT | Flash Flood Warning | JAX | Appling, Bacon | 3 hr |
| Aug 30, 12:56 PM EDT | Flash Flood Warning | JAX | Jeff Davis | 3 hr |
| Aug 30, 5:12 PM EDT | Wind Advisory | JAX | Atkinson, Charlton, Clinch, Coffee, Echols, Ware | 3 hr |
| Aug 30, 7:57 PM EDT | Wind Advisory | JAX | Camden, Glynn, Wayne | 3 hr |
Nearby
Tornado Warnings in Georgia, 2023Every tornado warning in 2023Tornadoes in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.